Texas, 2001Flash Flood in Texas, October 11, 2001
October 11, 2001 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 11, 7:50 AM CST, 10 minutes earlier.
Area forecast discussion, Oct 11, 7:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT THU OCT 11 2001
WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS
IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED.
09
.SHV...NONE.
In the hours before
Local storm report, Oct 11, 2:00 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0215 AM DODDRIDGE AR FLOODING
10/11/01 MILLER MILLER COUNTY EMERGENCY
MANAGER REPORTED FIRSTHAND
ACCOUNT OF WIDESPREAD
FLOODING ALONG HIGHWAY 171
NEAR DODDRIDGE. RADAR
ESTIMATED 5 TO 7 INCHES.
NNNNLocal storm report, Oct 11, 4:50 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 AM PLAIN DEALING LA FLOODING
10/11/01 BOSSIER WATER INTO HOUSE NORTH OF
PLAIN DEALING. REPORTED BY
LAW ENFORCEMENT.
0400 AM JEFFERSON AR FLOODING
10/11/01 COLUMBIA RAILROAD UNDERPASS UNDER
WATER 1/2 MILE EAST OF
COUNTY LINE ON HWY 82.
18 WHEELER DAMAGED
ATTEMPTING TO CROSS.
REPORTED BY LAW
ENFORCEMENT.
0500 AM STAMPS AR FLOODING
10/11/01 LAFAYETTE FULLER MILL ROAD CLOSED
DUE TO WATER. REPORTED BY
LAW ENFORCEMENT.Special weather statement, Oct 11, 5:36 AM CST, 2 hours 24 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT THU OCT 11 2001
OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL
SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED
TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS
CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED
TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING.
DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID
ENTERING WATER THAT IS SWIFTLY FLOWING.
ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND
EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS.
BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO
HIGHER GROUND.
Flash Flood, Bowie
- When
- October 11, 8:00 AM CST
- Where
- Bowie County, Texarkana
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
Several county and city roads were flooded in and around the city making driving impossible.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, October 11, 2001$3.8 million · F2 · 6 events
- Flash Flood in Arkansas, October 11, 2001$120 million · 1 event
- Damaging Wind in Louisiana, October 11, 2001$350,000 · 70 kt wind · 1 event
- Tornado in Louisiana, October 11, 2001$35,000 · F1 · 1 event
- Damaging Wind in Louisiana, October 11, 2001$100,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flood in Mississippi, October 11, 2001$50,000 · F0 · 15 events
- Damaging Wind in Texas, October 11, 2001$50,000 · 1 event
- Flash Flood in Arkansas, October 11, 2001$30,000 · 1 event
- Flash Flood and Damaging Wind in Mississippi, October 11, 2001$20,000 · 2 events
- Damaging Wind in Texas, October 11, 20011 injured · 52 kt wind · 1 event
- High Wind in Alaska, October 11, 200168 kt wind · 5 events
- Heavy Snow in Montana, October 11 to 12, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269388.